May  2015, 9(2): 177-197. doi: 10.3934/amc.2015.9.177

Cyclic orbit codes and stabilizer subfields

1. 

University of Kentucky, Department of Mathematics, Lexington, KY 40506-0027

2. 

School of Mathematical Sciences, University of Northern Colorado, Greeley, CO 80639, United States

3. 

Department of Mathematics, University of Kentucky, Lexington, KY 40506-0027, United States

Received  March 2014 Published  May 2015

Cyclic orbit codes are constant dimension subspace codes that arise as the orbit of a cyclic subgroup of the general linear group acting on subspaces in the given ambient space. With the aid of the largest subfield over which the given subspace is a vector space, the cardinality of the orbit code can be determined, and estimates for its distance can be found. This subfield is closely related to the stabilizer of the generating subspace. Finally, with a linkage construction larger, and longer, constant dimension codes can be derived from cyclic orbit codes without compromising the distance.
Citation: Heide Gluesing-Luerssen, Katherine Morrison, Carolyn Troha. Cyclic orbit codes and stabilizer subfields. Advances in Mathematics of Communications, 2015, 9 (2) : 177-197. doi: 10.3934/amc.2015.9.177
References:
[1]

R. Ahlswede, N. Cai, S.-Y. R. Li and R. W. Yeung, Network information flow, IEEE Trans. Inf. Theory, IT-46 (2000), 1204-1216. doi: 10.1109/18.850663.

[2]

M. Braun, T. Etzion, P. Östergård, A. Vardy and A. Wassermann, Existence of $q$-analogs of Steiner systems,, preprint, (). 

[3]

S. El-Zanati, H. Jordon, G. Seelinger, P. Sissokho and L. Spence, The maximum size of a partial $3$-spread in a finite vector space over $\mathbb F_2$, Des. Codes Crypt., 54 (2010), 101-107. doi: 10.1007/s10623-009-9311-1.

[4]

A. Elsenhans, A. Kohnert and A. Wassermann, Construction of codes for network coding, in Proc. 19th Int. Symp. Math. Theory Netw. Syst., Budapest, Hungary, 2010, 1811-1814.

[5]

T. Etzion and N. Silberstein, Error-correcting codes in projective spaces via rank-metric codes and Ferrers diagrams, IEEE Trans. Inf. Theory, IT-55 (2009), 2909-2919. doi: 10.1109/TIT.2009.2021376.

[6]

T. Etzion and A. Vardy, Error-correcting codes in projective geometry, IEEE Trans. Inf. Theory, IT-57 (2011), 1165-1173. doi: 10.1109/TIT.2010.2095232.

[7]

T. Etzion and A. Vardy, On $q$-analogs of Steiner systems and covering designs, Adv. Math. Commun., 5 (2011), 161-176. doi: 10.3934/amc.2011.5.161.

[8]

E. M. Gabidulin, Theory of codes with maximal rank distance, Probl. Inf. Transm., 21 (1985), 1-12.

[9]

E. M. Gabidulin, N. I. Pilipchuk and M. Bossert, Decoding of random network codes, Probl. Inf. Trans. (Engl. Transl.), 46 (2010), 300-320. doi: 10.1134/S0032946010040034.

[10]

A. Khaleghi, D. Silva and F. R. Kschischang, Subspace codes, in Proc. 12th IMA Conf. Crypt. Coding, Cirencester, 2009, 1-21. doi: 10.1007/978-3-642-10868-6_1.

[11]

R. Koetter and F. R. Kschischang, Coding for errors and erasures in random network coding, IEEE Trans. Inf. Theory, IT-54 (2008), 3579-3591. doi: 10.1109/TIT.2008.926449.

[12]

A. Kohnert and S. Kurz, Construction of large constant dimension codes with a prescribed minimum distance, in Mathematical Methods in Computer Science (eds. J. Calmet, W. Geiselmann and J. Müller-Quade), Springer, Berlin, 2008, 31-42. doi: 10.1007/978-3-540-89994-5_4.

[13]

J. Rosenthal and A.-L. Trautmann, A complete characterization of irreducible cyclic orbit codes and their Plücker embedding, Des. Codes Crypt., 66 (2013), 275-289. doi: 10.1007/s10623-012-9691-5.

[14]

D. Silva and F. R. Kschischang and R. Kötter, A rank-metric approach to error control in random network coding, IEEE Trans. Inf. Theory, IT-54 (2008), 3951-3967. doi: 10.1109/TIT.2008.928291.

[15]

A.-L. Trautmann, Isometry and automorphisms of constant dimension codes, Adv. Math. Commun., 7 (2013), 147-160. doi: 10.3934/amc.2013.7.147.

[16]

A.-L. Trautmann, F. Manganiello, M. Braun and J. Rosenthal, Cyclic orbit codes, IEEE Trans. Inf. Theory, IT-59 (2013), 7386-7404. doi: 10.1109/TIT.2013.2274266.

[17]

S.-T. Xia and F.-W. Fu, Johnson type bounds on constant dimension codes, Des. Codes Crypt., 50 (2009), 163-172. doi: 10.1007/s10623-008-9221-7.

show all references

References:
[1]

R. Ahlswede, N. Cai, S.-Y. R. Li and R. W. Yeung, Network information flow, IEEE Trans. Inf. Theory, IT-46 (2000), 1204-1216. doi: 10.1109/18.850663.

[2]

M. Braun, T. Etzion, P. Östergård, A. Vardy and A. Wassermann, Existence of $q$-analogs of Steiner systems,, preprint, (). 

[3]

S. El-Zanati, H. Jordon, G. Seelinger, P. Sissokho and L. Spence, The maximum size of a partial $3$-spread in a finite vector space over $\mathbb F_2$, Des. Codes Crypt., 54 (2010), 101-107. doi: 10.1007/s10623-009-9311-1.

[4]

A. Elsenhans, A. Kohnert and A. Wassermann, Construction of codes for network coding, in Proc. 19th Int. Symp. Math. Theory Netw. Syst., Budapest, Hungary, 2010, 1811-1814.

[5]

T. Etzion and N. Silberstein, Error-correcting codes in projective spaces via rank-metric codes and Ferrers diagrams, IEEE Trans. Inf. Theory, IT-55 (2009), 2909-2919. doi: 10.1109/TIT.2009.2021376.

[6]

T. Etzion and A. Vardy, Error-correcting codes in projective geometry, IEEE Trans. Inf. Theory, IT-57 (2011), 1165-1173. doi: 10.1109/TIT.2010.2095232.

[7]

T. Etzion and A. Vardy, On $q$-analogs of Steiner systems and covering designs, Adv. Math. Commun., 5 (2011), 161-176. doi: 10.3934/amc.2011.5.161.

[8]

E. M. Gabidulin, Theory of codes with maximal rank distance, Probl. Inf. Transm., 21 (1985), 1-12.

[9]

E. M. Gabidulin, N. I. Pilipchuk and M. Bossert, Decoding of random network codes, Probl. Inf. Trans. (Engl. Transl.), 46 (2010), 300-320. doi: 10.1134/S0032946010040034.

[10]

A. Khaleghi, D. Silva and F. R. Kschischang, Subspace codes, in Proc. 12th IMA Conf. Crypt. Coding, Cirencester, 2009, 1-21. doi: 10.1007/978-3-642-10868-6_1.

[11]

R. Koetter and F. R. Kschischang, Coding for errors and erasures in random network coding, IEEE Trans. Inf. Theory, IT-54 (2008), 3579-3591. doi: 10.1109/TIT.2008.926449.

[12]

A. Kohnert and S. Kurz, Construction of large constant dimension codes with a prescribed minimum distance, in Mathematical Methods in Computer Science (eds. J. Calmet, W. Geiselmann and J. Müller-Quade), Springer, Berlin, 2008, 31-42. doi: 10.1007/978-3-540-89994-5_4.

[13]

J. Rosenthal and A.-L. Trautmann, A complete characterization of irreducible cyclic orbit codes and their Plücker embedding, Des. Codes Crypt., 66 (2013), 275-289. doi: 10.1007/s10623-012-9691-5.

[14]

D. Silva and F. R. Kschischang and R. Kötter, A rank-metric approach to error control in random network coding, IEEE Trans. Inf. Theory, IT-54 (2008), 3951-3967. doi: 10.1109/TIT.2008.928291.

[15]

A.-L. Trautmann, Isometry and automorphisms of constant dimension codes, Adv. Math. Commun., 7 (2013), 147-160. doi: 10.3934/amc.2013.7.147.

[16]

A.-L. Trautmann, F. Manganiello, M. Braun and J. Rosenthal, Cyclic orbit codes, IEEE Trans. Inf. Theory, IT-59 (2013), 7386-7404. doi: 10.1109/TIT.2013.2274266.

[17]

S.-T. Xia and F.-W. Fu, Johnson type bounds on constant dimension codes, Des. Codes Crypt., 50 (2009), 163-172. doi: 10.1007/s10623-008-9221-7.

[1]

Gustavo Terra Bastos, Reginaldo Palazzo Júnior, Marinês Guerreiro. Abelian non-cyclic orbit codes and multishot subspace codes. Advances in Mathematics of Communications, 2020, 14 (4) : 631-650. doi: 10.3934/amc.2020035

[2]

Anna-Lena Trautmann. Isometry and automorphisms of constant dimension codes. Advances in Mathematics of Communications, 2013, 7 (2) : 147-160. doi: 10.3934/amc.2013.7.147

[3]

Natalia Silberstein, Tuvi Etzion. Large constant dimension codes and lexicodes. Advances in Mathematics of Communications, 2011, 5 (2) : 177-189. doi: 10.3934/amc.2011.5.177

[4]

Heide Gluesing-Luerssen, Hunter Lehmann. Automorphism groups and isometries for cyclic orbit codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021040

[5]

Thomas Honold, Michael Kiermaier, Sascha Kurz. Constructions and bounds for mixed-dimension subspace codes. Advances in Mathematics of Communications, 2016, 10 (3) : 649-682. doi: 10.3934/amc.2016033

[6]

Roland D. Barrolleta, Emilio Suárez-Canedo, Leo Storme, Peter Vandendriessche. On primitive constant dimension codes and a geometrical sunflower bound. Advances in Mathematics of Communications, 2017, 11 (4) : 757-765. doi: 10.3934/amc.2017055

[7]

Sascha Kurz. The interplay of different metrics for the construction of constant dimension codes. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2021069

[8]

Antonio Cossidente, Sascha Kurz, Giuseppe Marino, Francesco Pavese. Combining subspace codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021007

[9]

Woochul Jung, Keonhee Lee, Carlos Morales, Jumi Oh. Rigidity of random group actions. Discrete and Continuous Dynamical Systems, 2020, 40 (12) : 6845-6854. doi: 10.3934/dcds.2020130

[10]

Daniele Bartoli, Matteo Bonini, Massimo Giulietti. Constant dimension codes from Riemann-Roch spaces. Advances in Mathematics of Communications, 2017, 11 (4) : 705-713. doi: 10.3934/amc.2017051

[11]

Shiqiu Liu, Frédérique Oggier. On applications of orbit codes to storage. Advances in Mathematics of Communications, 2016, 10 (1) : 113-130. doi: 10.3934/amc.2016.10.113

[12]

Heide Gluesing-Luerssen, Carolyn Troha. Construction of subspace codes through linkage. Advances in Mathematics of Communications, 2016, 10 (3) : 525-540. doi: 10.3934/amc.2016023

[13]

Ernst M. Gabidulin, Pierre Loidreau. Properties of subspace subcodes of Gabidulin codes. Advances in Mathematics of Communications, 2008, 2 (2) : 147-157. doi: 10.3934/amc.2008.2.147

[14]

Michael Braun. On lattices, binary codes, and network codes. Advances in Mathematics of Communications, 2011, 5 (2) : 225-232. doi: 10.3934/amc.2011.5.225

[15]

Min Ye, Alexander Barg. Polar codes for distributed hierarchical source coding. Advances in Mathematics of Communications, 2015, 9 (1) : 87-103. doi: 10.3934/amc.2015.9.87

[16]

Sergio Estrada, J. R. García-Rozas, Justo Peralta, E. Sánchez-García. Group convolutional codes. Advances in Mathematics of Communications, 2008, 2 (1) : 83-94. doi: 10.3934/amc.2008.2.83

[17]

Cem Güneri, Ferruh Özbudak, Funda ÖzdemIr. On complementary dual additive cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 353-357. doi: 10.3934/amc.2017028

[18]

Nabil Bennenni, Kenza Guenda, Sihem Mesnager. DNA cyclic codes over rings. Advances in Mathematics of Communications, 2017, 11 (1) : 83-98. doi: 10.3934/amc.2017004

[19]

Daniel Heinlein, Ferdinand Ihringer. New and updated semidefinite programming bounds for subspace codes. Advances in Mathematics of Communications, 2020, 14 (4) : 613-630. doi: 10.3934/amc.2020034

[20]

Daniel Heinlein, Sascha Kurz. Binary subspace codes in small ambient spaces. Advances in Mathematics of Communications, 2018, 12 (4) : 817-839. doi: 10.3934/amc.2018048

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (146)
  • HTML views (0)
  • Cited by (21)

[Back to Top]